MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, PERCUTANEOUS, CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, PERCUTANEOUS, CUTTING/SCORING
Model Number 24634
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon had a hole.The 80% stenosed target lesion was located in the mildly tortuous and mildly calcified arteriovenous fistula.A 5.00mm/2.0cm/135cm peripheral cutting balloon catheter was prepared and advanced into the patient for angioplasty.However, upon inflation, the balloon did not hold pressure.The device was removed and examined on the back table, where a hole was found in the balloon.The procedure was completed using an alternate device.No complications were reported.
 
Additional Manufacturer Narrative
B1: updated with product problem.Device evaluation by manufacturer: the pcb device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.The rated burst pressure for this device is 10 atmospheres as per pcb2cm specification.The returned device was attached to an encore inflation unit.Positive pressure was applied when di water was observed to be leaking from a pinhole leak located in the balloon sleeve 2mm proximal from the distal tip.A visual examination observed no damage to the tip or blades.All blades were present and fully bonded to the balloon surface.A visual and tactile examination identified no kinks or damage to the shaft of the device.This concludes the product analysis.
 
Event or Problem Description
It was reported that the balloon had a hole.The 80% stenosed target lesion was located in the mildly tortuous and mildly calcified arteriovenous fistula.A 5.00 mm/2.0 cm/135 cm peripheral cutting balloon catheter was prepared and advanced into the patient for angioplasty.However, upon inflation, the balloon did not hold pressure.The device was removed and examined on the back table, where a hole was found in the balloon.The procedure was completed using an alternate device.No complications were reported.

Brand Name
2CM PERIPHERAL CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS, CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21689999
Report Number2124215-2025-18076
Device Sequence Number18355347
Product Code PNO
UDI-Device Identifier08714729813699
UDI-Public08714729813699
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2026
Device Model Number24634
Device Catalogue Number24634
Device Lot Number0033988320
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer04/29/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown